Advertisement -- Learn more about ads on this site.


    ROCKYRD1   6,406
SparkPoints
5,500-6,999 SparkPoints
 
 

DVT - Leg pain explained


Friday, July 19, 2013

I have been having reoccuring leg issues - Always same leg.

Finally I have an answer - I have Deep Vein Thrombosis behind my knee and for a couple of inches above and below are others - or same - not really sure.

So I am now being treated with Heparin and Warfarin. At least know I have an answer which makes some sense.

Not sure how this will affect weight loss - Cant exercise until the clotting ratio of my blood is correct - Still in the learning phase. So if anyone can tell me more I would be grateful.

When can I exercise, pain management, compression stockings - I am sure I will get answers from doctors but everything is just too confusing at moment - Injections, tests, organising things.

Anyway I have an answer.

JanetteB553 asked about diagnosis - I have included my answer here.
Hopefully it can help others.

I went to the doctor - and said I think I have a DVT..
They asked why - I said that I had a pain in one leg with no apparent muscular cause.
My leg is swollen, hot, and discoloured with surface veins than I have never seen before. I had bruised that day my rubbing a vein.
I also mentioned that my Father had had a Pulmonary embolism.

They use a WELLS score so I got 1 for the leg, 1 for the obesity, 1 for the family history - A 3 WELLS score is likely DVT. So they then booked me in for an emergency ultrasound which detected the DVT issues straight away.
SHARE
  Member Comments About This Blog Post:

FIFIFRIZZLE 8/25/2013 4:35PM

    I had a PE and it is serious. I ddn't have an identifiable DVT at the time. Do what the doctors say. Thins will Te better but the warfarin is a bt yuk. Don't expect to change your weight until your clotting function is to the doctor's satisfaction.
Good luck with this.

Report Inappropriate Comment
MARYNAMOOL 7/23/2013 2:08AM

    I have DVT and been living with it for 9 years now. Some people are lucky and they 'beat' it, but like me I had a Pulmonary Embolism and have to 'pay' the rest of my life.
Just like you I am on Warfarin. There is so much restrictions but you will with time get to know your body.

I pray that your clotting is resolved soon and that this would not become a long term situation.

I did send you sparkmail too.

Maryna

Report Inappropriate Comment
JANETTEB553 7/20/2013 8:00PM

    How did they diagnose it please??

Report Inappropriate Comment
LYNMEINDERS 7/19/2013 4:29AM

    This is quite serious...
My hubby had one and it took a while to treat...
It does go but took a while..Take care

Report Inappropriate Comment
LOSIN_IT4GOOD 7/19/2013 3:06AM

    Very serious stuff.
Pay attention to what your doctor says and get your blood levels right. It's a lot of blood draws at first, but once your levels are stable you will only need to be checked once a month. They don't want you getting your heart pumping super fast until your blood is thin enough to handle it. Otherwise the clots could form and dislodge...and make it to your brain causing a stroke.
Make sure to watch your Vitamin K intake since they affect the warfarin. Be sure to ask about diet and foods that could affect the warfarin. Good luck!

Report Inappropriate Comment
ROSINVN 7/19/2013 12:32AM

    Sorry to hear about your complaint, but at least you are having it treated. DVT's are serious so it is good you are on to it. My family has a history of such things. My mother had her first DVT at 21 and now 4 of my brothers and sisters have had them and two have suffered Pulmonary Embolisms as well, so I am determined not to become no 5. Regarding your questions, I am not medical so cant answer your questions, best to take them up with your Dr. Make your list of questions as they occur to you and write them down, as sometimes the Dr is communicating so much its easy to forget what it was you wanted to ask at the time.

All the best for a speedy recovery and take it easy.

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.